Alert archive / Wisconsin / Freeze Warnings in 2007
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at May 16, 2007, 10:07 PM CDT for Florence County, Forest County, Vilas County, Wisconsin. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2007, 10:07 PM CDT (03:07 UTC)
- Expired
- May 17, 2007, 7:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 128 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 170307 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1007 PM CDT WED MAY 16 2007 ...FROST ADVISORY ISSUED FOR NORTH CENTRAL AND NORTHEAST WISCONSIN... .HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED. WIZ005-011-012-171115- /O.UPG.KGRB.FR.Y.0001.070517T0700Z-070517T1200Z/ /O.NEW.KGRB.FZ.W.0002.070517T0307Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 1007 PM CDT WED MAY 16 2007 ...FREEZE WARNING IN EFFECT UNTIL 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THURSDAY. THIS REPLACES THE FROST ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL INTO THE UPPER 20S. SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ010-013-018-019-021-171115- /O.EXT.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 1007 PM CDT WED MAY 16 2007 ...FROST ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... THE FROST ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KURIMSKI
2 follow-up statements
000 WWUS73 KGRB 170323 AAA NPWGRB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1023 PM CDT WED MAY 16 2007 CORRECTED FOR HEADLINE ...BELOW FREEZING TEMPERATURES EXPECTED ACROSS NORTH CENTRAL AND NORTHEAST WISCONSIN... .HIGH PRESSURE WILL BRING MUCH COOLER AIR INTO THE REGION TONIGHT. WITH MOSTLY CLEAR SKIES AND CALM WINDS...TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED. WIZ005-011-012-171130- /O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 1023 PM CDT WED MAY 16 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL INTO THE UPPER 20S. SENSITIVE OUTDOOR PLANTS WILL BE KILLED IF LEFT UNCOVERED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ010-013-018-019-021-171130- /O.CON.KGRB.FR.Y.0001.070517T0500Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 1023 PM CDT WED MAY 16 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY. FROST IS EXPECTED TO DEVELOP OVERNIGHT AS LOW TEMPERATURES FALL TO NEAR THE FREEZING MARK. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KURIMSKI
000 WWUS73 KGRB 170840 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CDT THU MAY 17 2007 ...BELOW FREEZING TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING... .CLEARING SKIES OVERNIGHT PRODUCED WIDESPREAD FREEZING TEMPERATURES OVER NORTH CENTRAL WISCONSIN EARLY THIS MORNING. WIZ005-011-012-171200- /O.CON.KGRB.FZ.W.0002.000000T0000Z-070517T1200Z/ VILAS-FOREST-FLORENCE- INCLUDING THE CITIES OF...EAGLE RIVER...CRANDON 340 AM CDT THU MAY 17 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED EARLY THIS MORNING AS TEMPERATURES LINGER IN THE UPPER 20S. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK AROUND 7 AM. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION AND OUTDOOR PLANTS. $$ WIZ010-013-018-019-021-171200- /O.CON.KGRB.FR.Y.0001.000000T0000Z-070517T1200Z/ ONEIDA-NORTHERN MARINETTE-LINCOLN-LANGLADE-NORTHERN OCONTO- INCLUDING THE CITIES OF...RHINELANDER...TOMAHAWK...ANTIGO 340 AM CDT THU MAY 17 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. FROST IS EXPECTED EARLY THIS MORNING WITH TEMPERATURES LINGERING NEAR THE FREEZING MARK. TEMPERATURES WILL RISE ABOVE THE FREEZING MARK AROUND 7 AM. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ TH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at May 16, 3:30 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 16, 3:30 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT WED MAY 16 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FCST CONCERNS INCLUDE EARLY EVG PCPN CHCS...THEN FROST POTENTIAL OVERNIGHT. STG VORT NEAR MSP WILL CONTINUE TO SHIFT SSE...REACHING NORTHERN IL DURING THE EVG HOURS. SHOWERS AND ISOLD THUNDERSTORMS OVER THE SW THIRD OF GRB CWA WILL GRADUALLY SHIFT SOUTH OF THE FA BY EARLY EVG. UNTIL THEN...A FEW STORMS MAY CONTINUE TO PRODUCE SMALL HAIL. ALTHOUGH CLOUDS ARE EXPECTED TO DECREASE IN THE WAKE OF THE S/W TROF...SOME MORE CLOUDS OVER THE UPPER PENINSULA WILL PIVOT THROUGH NE/EC WI THIS EVG. HAVE CONTINUED WITH THE FROST ADVISORY FOR NC/NE WI OVERNIGHT...AS CLEARING SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO DROP INTO THE 30 TO 35 RANGE. HIGH PRESSURE WILL RESIDE OVER THE FA ON THURSDAY. MIXING THROUGH 800- 775 MB SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 60S AWAY FROM LK MICH. LOW HUMIDITY WILL RETURN TO THE RGN...WITH RH VALUES DROPPING INTO THE 20-25% RANGE IN THE SANDY SOIL REGIONS. .LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY FOR THE REMAINDER OF THE WORK WEEK UPPER-LEVEL HEIGHTS WILL GRADUALLY RISE OVER THE CENTRAL AND NORTHERN CONUS WHILE SURFACE HI PRESSURE GRADUALLY DRIFTS FROM THE WESTERN GREAT LAKES TO THE SOUTHERN MISSISSPPI VALLEY. STRONG NORTHERN STREAM SHORTWAVE MOVING ACROSS HUDSON BAY EARLY SATURDAY WILL THEN PUSH STRONG COLD FRONT SOUTH OUT OF CANADA TO NEAR LAKE SUPERIOR BY 12Z SATURDAY. GFS HAS BEEN CONSISTENTLY FASTER WITH THE SOUTHWARD PROGRESSION OF THE COLD FRONT AND IS THE PREFERRED FOR TIMIMG. FRONT FCST TO DROP SOUTH ACROSS THE FORECAST AREA DURING THE DAY ON SATURDAY. EXPECT BAND OF SHOWERS AND THUNDERSTORMS TO PROGRESS SOUTHWARD ACROSS THE AREA DURING THE AFTERNOON. MODELS SUGGEST FAILRLY STEEP MID- LEVEL LAPSE RATES AND INCREASING DEEP LAYER SHEAR ACROSS THE FORECAST AREA DURING THE AFTERNOON. APPEARS TO BE SOME POTENTIAL FOR SOME STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...ESPECIALLY IF ADEQUATE INSOLATION CAN OCCUR AHEAD OF THE FRONT. LARGE AREA OF HI PRESSURE BUILDING SOUTHWARD FROM CANADA SHOULD PUSH FRONT TO NORTHERN ILLINOIS BY SUNDAY MORNING. GFS PERSISTEMT ON HOLDING ON TO A BAND OF LIGHT PRECIP ALONG AND NORTH OF THE SURFACE FRONT DURING THE DAY ON SUNDAY IN AREA OF INCREASING 850-700 FRONTGENETIC FORCING. ALTHOUGH FEEL THIS MAY BE OVERDONE SOME...OPTED TO KEEP CHANCE OF SHOWERS AND THUNDERSTORMS FOR MAINLY THE SOUTHERN HALF OF THE FORECAST AREA ON SUNDAY. EXPECT COOLER AND MORE STABLE SOUTHEAST BOUNDARY LAYER WINDS ALONG WITH SUFFICIENT CLOUDINESS TO KEEP TEMPS RATHER COOL ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA ON SUNDAY. STRONG PACIFIC SHORTWAVE FORECAST TO THEN MAKE ITS WAY ACROSS THE PACIFIC NORTHWEST TO MONTANA BY 12Z MONDAY CAUSING HEIGHTS TO RISE ACROSS THE WESTERN GREAT LAKES REGION. BROAD AREA OF WAA WILL INCREASE DURING THE DAY ON MONDAY AS THE SYSTEM APPROACHES. WARM FRONT SHOULD BEGIN TO MAKE A RETURN NORTH TOWARD THE FCST AREA ON MONDAY THUS CONTINUE CHANCE POPS FOR MONDAY. TEMPS A BIT TRICKY ON MONDAY DEPENDING ON CLOUD COVER AND SCATTERED PRECIP...OPTED TO STAY ON THE CONSERVATIVE SIDE FOR NOW GIVEN WARM FRONT STILL TO THE SOUTH OF THE FORECAST AREA. COLD FRONT WILL GRADUALLY WILL APPRACH THE AREA LATE ON TUESDAY. PREFERRED THE SLOWER ECMWF SOLUTION...THUS BACKED OFF PRECIP SOMEWHAT FOR MONDAY NIGHT AND TUESDAY. BUMPED UP TEMPS ON TUESDAY AS WELL GIVEN THIS SCENARIO. .AVIATION...A STRONG SHORT WAVE TROUGH WILL DROP INTO NORTHERN IL THIS EVG. SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL WILL COME TO AN END IN CENTRAL WI AND THE SOUTHERN FOX VALLEY DURING THE LATE AFTERNOON AND EARLY EVG HOURS. ASIDE FROM ISOLD MVFR CIGS/VSBY WITH THUNDERSTORMS INTO THE EARLY EVG HOURS...EXPECT VFR CONDITIONS FOR THE REMAINDER OF TONIGHT AND THURSDAY. EXPECT CLEAR SKIES AND LGT WINDS OVER WI ON THURSDAY AS HIGH PRESSURE BUILDS INTO WI. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 7 AM THURSDAY WIZ005-010>013-018-019-021- && KIECKBUSCH/BRUSKY WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 16, 3:45 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED MAY 16 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 345 PM CDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED SOUTHWEST OF A LINE FROM WAUSAU TO NEW LONDON TO CHILTON EARLY THROUGH EARLY THIS EVENING. WHILE SEVERE STORMS ARE NOT EXPECTED...THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. CLEARING SKIES WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVER NORTHERN WISCONSIN LATE TONIGHT. THE COLD TEMPERATURES WILL COMBINE WITH LIGHT WINDS TO PRODUCE WIDESPREAD FROST...RESULTING IN THE ISSUANCE OF A FROST ADVISORY FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY A COLD FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA DURING THE DAY ON SATURDAY GENERATING SHOWERS AND THUNDERSTORMS. STAY TUNED FOR LATER STATEMENTS...WHICH WILL BE BETTER ABLE TO REFINE THE POTENTIAL FOR POSSIBLE SEVERE THUNDERSTORMS ON SATURDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA FROM MINNESOTA LATE ON TUESDAY WITH ANOTHER THREAT FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUP ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE URGED TO RELAY ANY REPORTS OF HAIL OR GUSTY WINDS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-172045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 345 PM CDT WED MAY 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH NEXT WEDNESDAY A SMALL CRAFT ADVISORY MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT AS A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE REGION. SOUTHERLY WINDS AHEAD OF THE FRONT WILL ABRUPTLY SHIFT TO THE NORTH AND NORTHEAST AND BECOME GUSTY AT TIMES...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFTS. LATER FORECASTS WILL FINE TUNE THE TIMING OF THE COLD FRONT PASSAGE. THUNDERSTORMS ARE ALSO EXPECTED ON SATURDAY INTO EARLY SUNDAY...AND AGAIN EARLY NEXT WEEK. TK/EB WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 16, 4:55 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
455 PM CDT WED MAY 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL POY SIPPI 44.13N 89.00W
05/16/2007 E0.50 INCH WAUSHARA WI LAW ENFORCEMENT
&&
KURIMSKINearby
Freeze Warnings in Wisconsin, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.